Authors: Todorčević, Stevo 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Oscillations of real numbers
Journal: Studies in Logic and the Foundations of Mathematics
Volume: 124
Issue: C
First page: 325
Last page: 331
Issue Date: 1-Jan-1987
ISSN: 0049-237X
DOI: 10.1016/S0049-237X(09)70663-9
Abstract: 
This chapter discusses sets of reals where the function osc takes all finite values. The first such set was found in connection with the Ramsey problem of the uncountable. It gave the first example of a partition of an uncountable square with properties very different from the properties of standard partitions of uncountable squares obtained by intersecting two total orderings. Because of the cardinal invariant involved, the example has a meager relevance to the Ramsey problem of the uncountable. However, it turned out to be useful in considering some other problems concerning the uncountable. The analysis of osc begins by introducing several useful technical definitions. The chapter also presents the main technical Lemma that shows how one finds two reals with a prescribed oscillation.
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

13
checked on Feb 3, 2023

Page view(s)

17
checked on Feb 3, 2023

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.